Alert archive / New Mexico / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 33, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at May 21, 2012, 2:15 PM MDT for Colfax County, Union County, New Mexico. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2012, 2:15 PM MDT (20:15 UTC)
- Expired
- May 21, 2012, 3:15 PM MDT
- In force
- 60 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
Counties Colfax County, NM, Union County, NM
The radar
The Pueblo radar (KPUX), 172 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.3 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 849 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 631 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
048
WUUS55 KABQ 212015
SVRABQ
NMC007-059-212115-
/O.NEW.KABQ.SV.W.0033.120521T2015Z-120521T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
215 PM MDT MON MAY 21 2012
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN COLFAX COUNTY IN NORTHEAST NEW MEXICO
NORTHWESTERN UNION COUNTY IN NORTHEAST NEW MEXICO
* UNTIL 315 PM MDT
* AT 212 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12
MILES NORTHWEST OF FOLSOM...OR ABOUT 20 MILES NORTHWEST OF DES
MOINES...AND MOVING SOUTHEAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL NORTHWESTERN UNION COUNTY...
RURAL EXTREME NORTHEASTERN COLFAX COUNTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. TAKE
SHELTER NOW.
&&
LAT...LON 3701 10364 3683 10370 3675 10394 3697 10414
3701 10411
TIME...MOT...LOC 2015Z 301DEG 10KT 3699 10404
$$2 follow-up statements
675
WWUS55 KABQ 212048
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
248 PM MDT MON MAY 21 2012
NMC007-212058-
/O.CAN.KABQ.SV.W.0033.000000T0000Z-120521T2115Z/
COLFAX-
248 PM MDT MON MAY 21 2012
...SEVERE THUNDERSTORM WARNING CANCELLED FOR NORTHEASTERN COLFAX
COUNTY...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
MONDAY EVENING FOR NORTHEASTERN NEW MEXICO.
LAT...LON 3698 10366 3683 10370 3675 10394 3693 10399
3698 10395
TIME...MOT...LOC 2048Z 301DEG 10KT 3694 10394
$$
NMC059-212115-
/O.CON.KABQ.SV.W.0033.000000T0000Z-120521T2115Z/
UNION-
248 PM MDT MON MAY 21 2012
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
UNION COUNTY UNTIL 315 PM MDT...
AT 248 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 7 MILES NORTH OF FOLSOM...OR ABOUT 14 MILES NORTHWEST OF DES
MOINES...MOVING SOUTHEAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
FOLSOM...
RURAL UNION COUNTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
MONDAY EVENING FOR NORTHEASTERN NEW MEXICO.
&&
LAT...LON 3698 10366 3683 10370 3675 10394 3693 10399
3698 10395
TIME...MOT...LOC 2048Z 301DEG 10KT 3694 10394
$$894
WWUS55 KABQ 212110
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
310 PM MDT MON MAY 21 2012
NMC059-212120-
/O.EXP.KABQ.SV.W.0033.000000T0000Z-120521T2115Z/
UNION-
310 PM MDT MON MAY 21 2012
...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 315 PM MDT FOR
NORTHWESTERN UNION COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM HAS WEAKENED AND WAS NO LONGER SEVERE...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
MONDAY EVENING FOR NORTHEASTERN NEW MEXICO.
LAT...LON 3698 10366 3683 10370 3675 10394 3693 10399
3698 10395
TIME...MOT...LOC 2110Z 301DEG 10KT 3691 10387
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 3:46 AM MDT, 10 hours 29 minutes earlier.
Area forecast discussion, May 21, 3:46 AM MDT, 10 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 346 AM MDT MON MAY 21 2012 .DISCUSSION...BETTER BOUNDARY LAYER MOISTURE CONTINUES TO SURGE BACK WEST TOWARD THE CONTINENTAL DIVIDE OF NEW MEXICO THIS MORNING...AND GAP/CANYON WINDS CONTINUE TO IMPACT FAVORED LOCALES NEAR THE CENTRAL VALLEYS. HIGHEST DEWPOINTS ARE FOUND IN THE FAR EASTERN PLAINS...AND A COUPLE OF SPLITTING THUNDERSTORMS DEVELOPED EARLY THIS MORNING WHERE THE DEEPEST MOISTURE HAS BEEN PUSHING WEST. THE UPPER LEVELS ARE DEFINED BY FAIRLY WEAK WIND SPEEDS...GENERALLY CONSISTING OF A WEST NORTHWESTERLY DIRECTION AS THE CENTER OF A DOME OF HIGH PRESSURE REMAINS IN NORTH CENTRAL OLD MEXICO. THE RELATIVELY BETTER PLACEMENT OF MOISTURE IS EXPECTED TO YIELD A HIGHER COVERAGE AND PROBABILITY OF SHOWER/STORMS TODAY...BUT THE BOUNDARY LAYER WILL STILL REMAIN QUITE DRY ALONG AND WEST OF THE RIO GRANDE. THIS WILL KEEP DRY STORMS AND VIRGA IN THE FORECAST FOR THESE AREAS...WHILE FARTHER EAST BETTER CHANCES OF WETTING PRECIPITATION WILL BE FOUND. IN THE EAST THE NAM DEPICTS HIGH INSTABILITY WITH DECENT CAPE VALUES AMIDST DEEP DIRECTIONAL WIND SHEAR. A STORM OR TWO COULD BECOME STRONG TO SEVERE IF A SUBSTANTIAL CONVECTIVE COLD POOL IS GENERATED ONCE STORMS BEGIN ROLLING OFF OF THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN. STORMS WILL DECREASE IN COVERAGE TONIGHT...AND ANY GUSTY WINDS SHOULD REMAIN LOCALIZED AND DRIVEN ONLY BY ANY REMNANT CONVECTIVE OUTFLOWS. INTO TUESDAY...THE PATTERN QUICKLY BEGINS TO SHIFT BACK TO A DRIER ONE. WHILE THE CORE OF THE UPPER HIGH WILL REMAIN OVER EASTERN SONORA/WESTERN CHIHUAHUA...SIGNS OF A BREAK DOWN WILL BE EVIDENT AS STRONGER WESTERLIES BEGIN TO SAG INTO THE CENTRAL ROCKIES AND INTERMOUNTAIN WEST. A LEE SIDE SURFACE TROUGH WILL RAPIDLY TAKE SHAPE...STEERING ANY REMNANT BOUNDARY LAYER MOISTURE TO THE EAST. THIS WILL RE-ORIENT SHOWER/STORM THREAT INTO THE FAR EASTERN PLAINS AND PERHAPS OVER THE NORTHERN SACRAMENTOS. TEMPERATURES WILL CLIMB...ESPECIALLY ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. BY WEDNESDAY THE LONGER WAVE PATTERN WILL BE DEFINED BY INCREASING CYCLONICALLY CURVED FLOW OVER THE NORTHERN AND CENTRAL ROCKIES AS A LARGE SCALE PERTURBATION DEVELOPS. THIS WILL STRENGTHEN THE WEST SOUTHWEST WINDS ALOFT OVER NEW MEXICO WHILE THE LEE SIDE SURFACE LOW DEEPENS SUBSTANTIALLY...CREATING A STOUT SURFACE GRADIENT OVER THE STATE. WIDESPREAD CRITICAL FIRE WEATHER AND STRONG TO POSSIBLY EVEN DAMAGING WINDS COULD BE OBSERVED WEDNESDAY IF CURRENT TRENDS HOLD. TEMPERATURES WILL BE SEVERAL DEGREES ABOVE NORMAL AREA WIDE WITH VIRTUALLY NO CLOUD COVER EXPECTED. A FIRST PIECE OF ENERGY WILL QUICKLY EJECT INTO THE UPPER MIDWEST BY THURSDAY WHILE A SECONDARY ONE BEGINS TO ROUND THE PACIFIC NORTHWEST STATES. THIS WILL KEEP STRONG FLOW ALOFT OVER NEW MEXICO...AND A CYCLIC DEVELOPMENT OF A NEW SURFACE LOW WILL FOLLOW. WINDS DO NOT APPEAR AS STRONG AS WEDNESDAY...BUT WIDESPREAD WINDY CONDITIONS ARE A GOOD BET ALONG WITH THE REPETITIVE CRITICAL FIRE WEATHER. BY FRIDAY THE MODELS DEPICT THE SECONDARY LOBE OF UPPER LEVEL ENERGY OVER CALIFORNIA AND NEVADA. UPPER LEVEL WINDS WOULD BE EXPECTED TO WEAKEN SOME...BUT STILL REMAIN FAIRLY STIFF. THE SURFACE LOW WOULD BE ERODED AWAY AS A SURFACE BOUNDARY BEGINS TO BACK TOWARD THE FRONT RANGE. THIS BOUNDARY COULD POTENTIALLY BRING SOME MOISTURE IN WHILE A RETURN FLOW OFF OF THE GULF ATTEMPTS TO MEET UP WITH IT IN WEST TEXAS. THIS MOISTURE COULD PUSH INTO THE EASTERN PLAINS OF NEW MEXICO BY SATURDAY AND SUNDAY AS LOBES OF ENERGY BEGIN TO SHED OFF OF THE PARENT UPPER LOW...ULTIMATELY INCREASING CHANCES FOR STORMS IN THE EASTERN ZONES. 52 && .AVIATION...AREAS OF MVFR CIGS...WITH ISOLD TO LOCAL IFR CIGS WILL OBSCURE HIGHER TERRAIN OVER THE CENTRAL MOUNTAIN CHAIN AND ACROSS THE PLAINS TO THE TEXAS BORDER THROUGH 16Z. ISOLD MVFR CIGS ALSO WILL BE FOUND WEST OF THE CENTRAL MOUNTAIN CHAIN OVER AND IN VCNTY OF THE JEMEZ MOUNTAINS DURING THE MORNING. ISOLATED THUNDERSTORMS ALONG THE INTERSTATE 40 CORRIDOR AT 09Z AND IN CHAVES COUNTY WILL BECOME MORE WIDESPREAD BY 18Z...WITH ADDITIONAL THUNDERSTORM DEVELOPMENT FROM THE CONTDVD EAST OVER THE CENTRAL MOUNTAIN CHAIN AFT 18Z. NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. && .FIRE WEATHER...LOW LEVEL MOISTURE HAS WORKED ITS WAY WESTWARD TO THE JEMEZ MOUNTAINS AND TO NEAR THE GRANTS AREA EARLY THIS MORNING. THIS WILL SET THE STAGE FOR ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS FROM THE CONTINENTAL DIVIDE EAST TO THE TEXAS BORDER TODAY. IN FACT...SOME SHOWERS AND STORMS HAVE ALREADY DEVELOPED OVER THE EASTERN PLAINS EARLY THIS MORNING. SHOWERS AND STORMS WILL BE FEWER AND TREND TOWARDS DRIER AND WINDIER FROM THE RIO GRANDE VALLEY TO THE CONTDVD AS MIN RH VALUES RANGE FROM 7 TO 15 PERCENT ACROSS THIS AREA. OVERNIGHT RH RECOVERIES TONIGHT WILL BE POOR OR AT BEST FAIR FROM THE CONTDVD TO THE ARIZONA BORDER. SOME LOW LEVEL MOISTURE MAY TRY TO OOZE BACK INTO THE RIO GRANDE VALLEY TONIGHT...BUT ALL IN ALL...TUESDAY SHOULD BE A DRIER DAY WITH INCREASING WINDS. MIN RH VALUES WILL FALL TO 10 PERCENT OR LOWER TUESDAY AFTERNOON NEARLY EVERYWHERE AS THE LOW LEVEL MOISTURE IS SHUNTED EASTWARD...WITH ANY SHOWERS AND STORMS THAT MANAGE TO ERUPT RELEGATED TO THE CENTRAL MOUNTAIN CHAIN AND EASTERN PLAINS. THE WESTERN MOUNTAINS AND EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN WILL BE FEATURED FOR CRITICAL FIRE WX POTENTIAL...AND WILL GO AHEAD AND ISSUE A WATCH FOR THIS REGION. AFTER A WARMER THAN NORMAL TUESDAY NIGHT WITH POOR RH RECOVERIES FORECAST ACROSS VIRTUALLY ALL OF NORTHERN AND CENTRAL NEW MEXICO...CRITICAL FIRE WEATHER CONDITIONS WILL BE WIDESPREAD WEDNESDAY. HIGH HAINES...MIN RH VALUES BETWEEN 5 AND 10 PERCENT...AND HIGH TEMPERATURES WELL ABOVE AVERAGE ARE EXPECTED. MIXING HEIGHTS TO 500 MB AND A DEEPENING SURFACE LOW TO POSSIBLY 988 MB WILL ALLOW FOR STRONG WESTERLY WINDS TO DEVELOP...WITH GUSTS TO 60 MPH NOT OUT OF THE QUESTION. GUSTY WINDS AND CRITICALLY LOW RH VALUES WILL PERSIST WEDNESDAY EVENING AS WELL...LEADING TO WHAT COULD TURN OUT TO BE A GOOD 12 HOURS OF CRITICAL CONDITIONS...ESPECIALLY ALONG THE INTERSTATE 40 CORRIDOR. THEREFORE A WATCH WILL BE ISSUED FOR WEDNESDAY AND WEDNESDAY EVENING FOR ALL ZONES. SPOTTIER CRITICAL CONDITIONS COULD PERSIST THROUGH THE OVERNIGHT HOURS WEDNESDAY NIGHT. ON THURSDAY THERE COULD BE A SLIGHT INCREASE IN LOW LEVEL MOISTURE OVER THE NORTH...SO THAT CRITICAL CONDITIONS WILL BE FOCUSED ALONG AND SOUTH OF INTERSTATE 40 AND OVER THE NORTHEAST. TEMPERATURES WILL ALSO BEGIN TO FALL TO NEAR AVERAGE OR BELOW IN THE NORTHWEST THIRD. CHANCES FOR A FEW SHOWERS AND STORMS RETURN TO THE EASTERN PLAINS BY FRIDAY NIGHT AS A FRONT INCREASES LOW LEVEL MOISTURE THERE. HOWEVER...THE WESTERN MOUNTAINS MAY SEE CRITICAL CONDITIONS FRIDAY AFTERNOON AS AN UPPER LEVEL STORM SYSTEM ORGANIZES OVER THE GREAT BASIN. VENTILATION THROUGH THE WORK WEEK WILL BE VERY GOOD TO EXCELLENT. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 88 51 88 52 / 0 0 0 0 DULCE........................... 82 37 83 36 / 5 5 0 0 CUBA............................ 84 40 86 38 / 5 10 0 0 GALLUP.......................... 86 44 85 48 / 0 0 0 0 EL MORRO........................ 82 41 82 40 / 5 5 0 0 GRANTS.......................... 83 41 85 43 / 5 10 0 0 QUEMADO......................... 84 48 83 47 / 0 0 0 0 GLENWOOD........................ 90 48 90 49 / 0 0 0 0 CHAMA........................... 74 36 76 34 / 10 10 0 0 LOS ALAMOS...................... 79 52 83 51 / 10 10 0 0 PECOS........................... 78 49 83 50 / 20 20 10 5 CERRO/QUESTA.................... 76 42 80 39 / 20 10 5 5 RED RIVER....................... 68 36 71 36 / 30 20 10 5 ANGEL FIRE...................... 69 34 74 34 / 30 20 10 5 TAOS............................ 79 44 83 41 / 10 10 5 5 MORA............................ 72 47 80 48 / 40 20 10 5 ESPANOLA........................ 84 47 89 47 / 10 10 0 0 SANTA FE........................ 81 49 84 47 / 10 10 5 5 SANTA FE AIRPORT................ 84 52 87 50 / 10 10 5 5 ALBUQUERQUE FOOTHILLS........... 85 59 89 58 / 5 10 0 0 ALBUQUERQUE HEIGHTS............. 87 61 91 61 / 5 10 0 0 ALBUQUERQUE VALLEY.............. 89 55 93 55 / 5 10 0 0 ALBUQUERQUE WEST MESA........... 88 56 92 56 / 5 10 0 0 LOS LUNAS....................... 89 57 94 55 / 5 10 0 0 RIO RANCHO...................... 88 58 92 58 / 5 10 0 0 SOCORRO......................... 90 57 96 58 / 5 10 0 0 SANDIA PARK/CEDAR CREST......... 79 45 81 44 / 20 10 5 5 TIJERAS......................... 84 56 88 54 / 10 10 5 0 MORIARTY/ESTANCIA............... 86 46 90 46 / 10 30 5 5 CLINES CORNERS.................. 77 53 83 52 / 30 20 10 5 GRAN QUIVIRA.................... 81 55 86 54 / 10 20 10 5 CARRIZOZO....................... 85 56 88 57 / 10 10 5 5 RUIDOSO......................... 76 55 81 57 / 20 20 20 10 CAPULIN......................... 76 48 85 48 / 30 40 10 5 RATON........................... 81 48 90 49 / 40 20 10 5 SPRINGER........................ 79 49 89 51 / 40 30 10 5 LAS VEGAS....................... 77 52 84 52 / 40 30 10 5 CLAYTON......................... 77 59 91 60 / 20 30 10 5 ROY............................. 76 54 88 56 / 30 40 10 5 CONCHAS......................... 83 59 95 60 / 30 40 10 5 SANTA ROSA...................... 84 61 95 61 / 20 30 10 5 TUCUMCARI....................... 83 64 98 64 / 20 30 10 5 CLOVIS.......................... 80 60 91 61 / 20 30 10 10 PORTALES........................ 81 60 92 61 / 20 30 20 10 FORT SUMNER..................... 87 61 98 62 / 20 30 10 10 ROSWELL......................... 86 62 97 62 / 10 20 10 10 PICACHO......................... 83 60 92 60 / 20 30 10 10 ELK............................. 77 58 86 57 / 30 30 10 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR THE FOLLOWING ZONES...NMZ101-103-105-107. FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR THE FOLLOWING ZONES...NMZ101>109. && 52/99
Hazardous weather outlook, May 21, 5:24 AM MDT, 8 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 524 AM MDT MON MAY 21 2012 NMZ501>540-221200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 524 AM MDT MON MAY 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT ISOLATED DRY THUNDERSTORMS WILL BE POSSIBLE ALONG AND NEAR THE CONTINENTAL DIVIDE AND THE RIO GRANDE VALLEY TODAY AND THIS EVENING. STRONG MICROBURST WINDS WILL BE POSSIBLE WITH DANGEROUS CLOUD TO GROUND LIGHTNING. FARTHER EAST...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED WITH SOME STORMS POTENTIALLY BECOMING STRONG TO SEVERE EAST OF THE CENTRAL MOUNTAIN CHAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN EXTENDED PERIOD OF REPETITIVE CRITICAL FIRE WEATHER CONDITIONS WILL TAKE SHAPE TUESDAY THROUGH FRIDAY AS WINDS STRENGTHEN AND DRIER AIR MOVES INTO NEW MEXICO. WEST SOUTHWEST WINDS WILL BE STRONGEST ON WEDNESDAY WITH THE POTENTIAL FOR SOME DAMAGING WIND GUSTS ALONG AND DOWNWIND OF HIGHER TERRAIN AREAS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES...AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACROSS THE EASTERN PLAINS OF NEW MEXICO ARE URGED TO SUBMIT ANY REPORTS OF HAIL OR STRONG THUNDERSTORM WINDS TO THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE AT 1.888.386.7637 OR VIA THE WEB AT WEATHER.GOV/ABQ. 52
In the hours before
Local storm report, May 21, 12:34 PM MDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1234 PM MDT MON MAY 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM HAIL 2 SE RUIDOSO 33.31N 105.66W
05/21/2012 M1.00 INCH LINCOLN NM TRAINED SPOTTER
DIME TO QUARTER SIZE FOR FIVE MINS
&&
EVENT NUMBER ABQ1201181
SHYSpecial weather statement, May 21, 1:02 PM MDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 102 PM MDT MON MAY 21 2012 NMZ511-517-211930- JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY- 102 PM MDT MON MAY 21 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RIO ARRIBA... NORTHEASTERN SANDOVAL AND EXTREME NORTHERN LOS ALAMOS COUNTIES THROUGH 130 PM MDT... AT 100 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES NORTHWEST OF LOS ALAMOS...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EXTREME NORTHEASTERN SANDOVAL...EXTREME NORTHERN LOS ALAMOS AND EXTREME SOUTHERN RIO ARRIBA COUNTIES. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3613 10617 3593 10621 3597 10644 3610 10639 TIME...MOT...LOC 1902Z 277DEG 11KT 3601 10637
Special weather statement, May 21, 1:07 PM MDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 107 PM MDT MON MAY 21 2012 NMZ526-539-211945- EASTERN LINCOLN COUNTY-SOUTH CENTRAL MOUNTAINS- 107 PM MDT MON MAY 21 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LINCOLN COUNTY THROUGH 145 PM MDT... AT 106 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR ENCINOSO...OR ABOUT 23 MILES EAST OF CARRIZOZO...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF CENTRAL LINCOLN COUNTY. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3393 10552 3385 10523 3363 10538 3366 10557 TIME...MOT...LOC 1908Z 205DEG 12KT 3369 10547
Special weather statement, May 21, 1:48 PM MDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
148 PM MDT MON MAY 21 2012
NMZ527-528-212030-
FAR NORTHEAST HIGHLANDS-RATON RIDGE/JOHNSON MESA-
148 PM MDT MON MAY 21 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN UNION AND
NORTHEASTERN COLFAX COUNTIES THROUGH 230 PM MDT...
AT 142 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF RATON...MOVING EAST AT 30
MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
AREAS AFFECTED BY THIS STORM INCLUDE...RATON...SUGARITE...SUGARITE
CANYON STATE PARK AND FOLSOM.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3679 10389 3683 10456 3700 10463 3701 10461
3700 10396
TIME...MOT...LOC 1948Z 250DEG 26KT 3695 10449
SHYThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 1:48 AM MDT | Special Weather Statement | ABQ | Chaves | 27 min |
| May 21, 2:18 AM MDT | Special Weather Statement | ABQ | Chaves | 27 min |
| May 21, 2:33 AM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 42 min |
| May 21, 4:36 AM MDT | Fire Weather Watch | ABQ | Cibola, McKinley, Rio Arriba, Sandoval, San Juan | 11 hr |
| May 21, 4:36 AM MDT | Fire Weather Watch | ABQ | Bernalillo, Catron, Cibola, Harding, McKinley, Rio Arriba and 6 more | 11 hr |
| May 21, 12:26 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 34 min |
| May 21, 1:02 PM MDT | Special Weather Statement | ABQ | Los Alamos | 28 min |
| May 21, 1:07 PM MDT | Special Weather Statement | ABQ | Lincoln | 38 min |
| May 21, 1:30 PM MDT | Severe Thunderstorm Warning | ABQ | Los Alamos, Rio Arriba, Sandoval, Santa Fe | 60 min |
| May 21, 1:48 PM MDT | Special Weather Statement | ABQ | Colfax | 42 min |
| May 21, 2:01 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 59 min |
| May 21, 2:24 PM MDT | Special Weather Statement | ABQ | Torrance | 36 min |
| May 21, 2:38 PM MDT | Special Weather Statement | ABQ | Mora | 37 min |
| May 21, 3:00 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 60 min |
| May 21, 3:03 PM MDT | Special Weather Statement | ABQ | 27 min | |
| May 21, 3:06 PM MDT | Special Weather Statement | ABQ | Colfax | 24 min |
| May 21, 3:11 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Guadalupe | 64 min |
| May 21, 3:14 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 61 min |
| May 21, 3:29 PM MDT | Red Flag Warning | ABQ | Cibola, McKinley, Rio Arriba, Sandoval, San Juan | 29 hr |
| May 21, 3:29 PM MDT | Red Flag Warning | ABQ | Bernalillo, Catron, Cibola, Harding, McKinley, Rio Arriba and 6 more | 56 hr |
| May 21, 3:31 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln, Torrance | 59 min |
| May 21, 4:02 PM MDT | Special Weather Statement | ABQ | San Miguel | 43 min |
| May 21, 4:04 PM MDT | Special Weather Statement | ABQ | San Miguel | 41 min |
| May 21, 4:09 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel | 51 min |
| May 21, 4:11 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Mora | 64 min |
| May 21, 4:11 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 34 min |
| May 21, 4:40 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Harding, Mora | 65 min |
| May 21, 4:44 PM MDT | Severe Thunderstorm Warning | ABQ | Mora, San Miguel | 48 min |
| May 21, 5:06 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 54 min |
| May 21, 5:42 PM MDT | Special Weather Statement | ABQ | Quay | 48 min |
| May 21, 5:47 PM MDT | Special Weather Statement | ABQ | Harding | 28 min |
| May 21, 5:48 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, Harding, Quay, San Miguel | 117 min |
| May 21, 5:54 PM MDT | Special Weather Statement | ABQ | Quay | 51 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.